Missouri, 2015Winter Storm in Missouri, February 28, 2015
February 28, 2015 · NWS SGF · 13 events in 13 counties and zones
A winter storm brought moderate to locally heavy snowfall to portions of southern Missouri. Total snow accumulations generally ranged from 4 to 6 inches.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A winter storm brought moderate to locally heavy snowfall to portions of southern Missouri. Total snow accumulations generally ranged from 4 to 6 inches. Freezing rain impacted a portion of south central Missouri with ice accumulations up to one third of an inch.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 28, 4:58 AM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Feb 28, 4:58 AM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 AM CST Sat Feb 28 2015
.SHORT TERM...(Today and Monday)
Issued at 435 AM CST SAT FEB 28 2015
An upper level low is currently digging south along the west coast.
An upper level disturbance is currently pushing east into the
central Plains and will continue to track east across the region
today. An area of isentorpic lift is also pushing across the area
early this morning and light snow is developing across
northeastern Oklahoma and northern Arkansas. This light snow will
clip southern Missouri early this morning and will be light in
nature but a light dusting of less than one half inch of snow will
be possible early this morning.
Later this morning into this afternoon, snow will overspread the
area from west to east as the upper level disturbance pushes
toward the area. The snow will continue into this evening as an
upper level jet spreads north of the area and provides lift. There
will be widespread snow will this system, but there will also
likely be heavier bands that develop with in the snow. The overall
track of this system has shifted slightly to the south, so we have
increased snow amounts especially across the southern portions of
the forecast area.
A warm nose will start to spread into the area overnight tonight
into Sunday, but with the more southern track the warm nose will
not spread as far to the north. Still its expected to get roughly
to the I-44 corridor on Sunday and a light glaze of a few hundredths
of an inch of ice is expected on top of the snow across southern
Missouri. Rain is still expected by Sunday afternoon across
southern Missouri but a light wintry mix will remain possible
across the northern portions of the forecast area. The
precipitation will be light and will begin to taper off from west
to east Sunday afternoon, so not expecting a lot of additional
accumulations Sunday afternoon.
The farther south track will keep temperatures cooler today
through Sunday night. Temperatures will not warm that much from
this mornings lows as they only top out in the middle to upper
20s. Highs will warm into the middle 30s on Sunday.
The cold grounds temperatures combined will allow the snow to
quickly accumulate once it starts resulting in slick roadways.
Will continue the Winter Weather Advisory from 9 AM this morning
through Sunday morning. We also added the rest of the area to the
advisory given higher amounts now expected across south central MO
due to the more southerly track.
There will be a lull in precipitation Sunday evening into much of
Monday behind the upper level disturbance that will pass through
the region today and tonight and ahead of the upper level low
across the west Coast. Highs on Monday will warm into the upper
30s to lower 40s.
.LONG TERM...(Monday Night through Friday)
Issued at 435 AM CST SAT FEB 28 2015
The upper level trough will start to kick off to the east on
Monday and surface low pressure will develop across the Plains and
push to the north east into the region Monday night into Tuesday.
A warm front will push north of the area and much warmer
temperatures will spread into the area. Highs are Tuesday will
warm into the middle 50s to near the 60 degree mark. Showers and
perhaps a few thunderstorms will be possible Monday night as the
warm front lifts north. Then a strong cold front will track east
across the area on Tuesday with additional shower and thunderstorm
chances occurring.
Another upper level trough will push east across central U.S.
behind the front into the middle of the week. There are questions
on when precipitation will end behind the front with lift from the
upper level trough. A much colder air mass will spread into the
region behind the front as highs Wednesday and Thursday only warm
into the middle 20s to the lower 30s. With the colder air mass
behind the front, any post frontal precipitation would be in the
form of snow with only light amounts expected at this time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 456 AM CST SAT FEB 28 2015
Upper level energy will begin to push into the area this morning
with snow beginning to spread east across the forecast area and
terminal locations. We are expected snow to become moderate to
heavy at times which will bring conditions into IFR for much of
the time period. May see a transition to or mix with freezing rain
at the BBG site after 04z as warmer air aloft begins to creep
north into southern Missouri.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY from 9 AM this morning to Noon CST
Sunday FOR MOZ055>058-066>071-077>083-088>098-101>106.
KS...WINTER WEATHER ADVISORY from 9 AM this morning to Noon CST
Sunday FOR KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Feb 28, 5:23 AM CST, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CST SAT FEB 28 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011130-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
523 AM CST SAT FEB 28 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED EXCESSIVE COLD RISK.
ELEVATED ICE ACCUMULATION RISK.
ELEVATED SNOW RISK.
DISCUSSION...
WIND CHILLS WILL IN THE SINGLE DIGITS AND LOWER TEENS WILL OCCUR
EARLY THIS MORNING.
SNOW WILL DEVELOP AND OVERSPREAD THE AREA FROM WEST TO EAST THIS
MORNING AND AFTERNOON WILL CONTINUE INTO SUNDAY NORTH OF THE
INTERSTATE 44 CORRIDOR. SOUTH OF THE INTERSTATE THE SNOW WILL
TRANSITION TO A WINTER MIX OVERNIGHT TONIGHT INTO SUNDAY
MORNING. THE WINTRY WEATHER IS EXPECTED TO BECOME MORE RAIN AND
TAPER OFF SUNDAY AFTERNOON.
COLD GROUND TEMPERATURES AND MODERATE TO POSSIBLE HEAVY SNOW AT
TIMES WILL RESULT IN THE SNOW QUICKLY ACCUMULATING AND CAUSING
SLICK ROADWAYS THIS MORNING INTO SUNDAY MORNING.
SNOWFALL TOTALS FROM THIS MORNING THROUGH SUNDAY WILL RANGE FROM
1 TO 5 INCHES ACROSS THE AREA. THE LIGHTEST TOTALS ARE EXPECTED
ACROSS SOUTH CENTRAL MISSOURI WITH THE HEAVIEST OCCURRING ALONG
AND NORTH OF A CASSVILLE TO SALEM MISSOURI LINE WHERE 3 TO 5
INCHES AND LOCALLY HEAVIER AMOUNTS ARE EXPECTED. A THIN GLAZE
OF ICE IS ALSO EXPECTED TONIGHT INTO SUNDAY MORNING...WITH ICE
ACCUMULATIONS GENERALLY AT OR BELOW FIVE HUNDREDTHS OF AN INCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SNOW AND OR A WINTRY MIX WILL BE ON GOING SUNDAY MORNING
AND WILL BECOME MORE RAIN AND END SUNDAY AFTERNOON.
A STRONGER STORM SYSTEM WILL THEN IMPACT THE REGION FROM LATER
MONDAY INTO TUESDAY NIGHT. ENOUGH INSTABILITY IS EXPECTED TO BE
PRESENT FOR THUNDERSTORM DEVELOPMENT DURING THIS TIME. THERE
WILL ALSO BE THE POTENTIAL FOR SOME LOCALLY HEAVY RAINFALL AND A
LIMITED RISK FOR FLOODING ACROSS SOUTHERN MISSOURI.
WIND CHILLS IN THE SINGLE DIGITS WILL THEN BE POSSIBLE BY
WEDNESDAY AND THURSDAY MORNINGS AS A COLDER AIR MASS MOVES INTO
THE REGION BEHIND THE DEPARTING STORM SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
WFO SGF
In the hours before
Local storm report, Feb 28, 9:30 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM SNOW 1 N VERONA 36.98N 93.80W
02/28/2015 E1.0 INCH LAWRENCE MO CO-OP OBSERVER
ONE INCH OF SNOW THROUGH 930 AM SATURDAY.
&&
BOXELLWinter Storm, Laclede
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Laclede forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.658, -92.590 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Phelps
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Phelps forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.877, -91.792 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Webster
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Webster forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.281, -92.876 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Hickory
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Hickory forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Pulaski
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Pulaski forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.825, -92.208 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Wright
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Wright forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.270, -92.469 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Greene
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Greene forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.258, -93.342 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Polk
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Polk forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.617, -93.400 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Dallas
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.680, -93.024 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Camden
- When
- February 28, 10:00 AM CST to 11:59 PM CST
- Where
- Camden forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 38.027, -92.766 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 6 inches.
Winter Storm, Texas
- When
- February 28, 12:00 PM CST to 11:59 PM CST
- Where
- Texas forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.317, -91.965 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 7 inches.
Winter Storm, Shannon
- When
- February 28, 12:00 PM CST to 11:59 PM CST
- Where
- Shannon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.157, -91.400 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall and freezing rain with total snow accumulations of 2 to 4 inches. Freezing rain accumulations ranged up to one third of an inch.
Winter Storm, Dent
- When
- February 28, 12:00 PM CST to 11:59 PM CST
- Where
- Dent forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 37.607, -91.508 (the zone’s center; the record gives no point)
Winter storm brought significant snowfall with total snow accumulations of 4 to 7 inches.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Texas, February 28, 20152 deaths · 1 injured · $15,000 · 1 event
- Sneakerwave in California, February 28, 20151 death · 1 injured · 1 event
- Cold in Wisconsin, February 28, 20151 death · 1 event
- Winter Weather in Nevada, February 28, 20157 injured · 1 event
- Flash Flood and Flooding in Florida, February 28, 2015$105,000 · 0.88 in hail · 4 events
- Heavy Snow and Winter Weather in Illinois, February 28, 201518 events
- Heavy Snow and Winter Weather in Illinois, February 28, 201514 events
- Heavy Snow in Illinois, February 28, 201512 events
- Winter Weather in Texas, February 28, 201511 events
- Winter Weather in Missouri, February 28, 20159 events
- Blizzard in Alaska, February 28, 20155 events
- Winter Weather in Texas, February 28, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556086, 556087, 556088, 556089, 556095, 556096, 557350, 557351, 557352, 557353, 556094, 556100, 557354.